Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 24, 2000, 7:46 PM EDT for Madison County, Onondaga County, New York. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 24, 2000, 7:46 PM EDT (23:46 UTC)
- Expired
- May 24, 2000, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Madison County, NY, Onondaga County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:50 PM EDT | Hail 0.75 | Cicero, NY | |
| May 24, 7:53 PM EDT | Thunderstorm Wind 50 E | Canastota, NY | Trees and wires down from thunderstorm winds. |
| May 24, 8:00 PM EDT | Hail 0.75 | De Witt, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WUUS51 KBGM 242347 SVRBGM NYC053-067-250030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 746 PM EDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONONDAGA COUNTY IN CENTRAL NEW YORK. MADISON COUNTY IN CENTRAL NEW YORK. * UNTIL 830 PM EDT. * AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR LIVERPOOL...OR ABOUT OVER LAKELAND... MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MATTYDALE AND NORTH SYRACUSE AROUND 750 PM EDT. CICERO AND DE WITT AROUND 755 PM EDT. LYNDON AROUND 800 PM EDT. BRIDGEPORT AND FAYETTEVILLE AROUND 805 PM EDT. CHITTENANGO AND LAKEPORT AROUND 810 PM EDT. PERRYVILLE AROUND 815 PM EDT. CANASTOTA AND LENOX AROUND 820 PM EDT. ONEIDA AND PETERBORO AROUND 825 PM EDT. KENWOOD AND MUNNSVILLE AROUND 830 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4320 7633 4302 7637 4289 7542 4315 7567 WALDSTREICHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:00 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 24, 3:00 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT WED MAY 24 2000
WILL MAKE THIS SHORT AND SWEET WITH ONGOING WX.
UPPED POPS TO LKLY FOR TNT WITH ADDTNL S/WV COMING THRU TWDS 06Z AND
LINGERING INSTAB/MOIST. THINGS DRY OUT FOR TMRW THRU FRI WITH CYCLONIC
FLOW BUT NOT MUCH IN THE WAY OF A TRIGGER WITH MAIN S/WV ENERGY TO THE
N. GENERALLY P/SNY...P/CLDY...P/SNY THESE FCST PDS.
MOS TEMPS CLOSE AND ACCEPTABLE.
WRK ZNS OUT. FINALS OUT BY 4.
.BGM...FLASH FLOOD WATCH CONTS TNT FOR MUCH OF CNY AND PA ZNS 38/39.
SVR TSTM WATCH TIL 7 PM FOR CNY/NE PA.
JUREWICZIn the hours before
Local storm report, May 24, 3:30 PM EDT, 4 hours 16 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT WED MAY 24 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0113 PM HORNELL NY WIND DAMAGE
05/24/00 STEUBEN TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0245 PM CANTON PA WIND DAMAGE
05/24/00 BRADFORD TREES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0300 PM TOWANDA PA WIND DAMAGE
05/24/00 BRADFORD NUMEROUS TREES DOWN. RT
187 AND RT 6 BLOCKED BY
DOWN TREES. REPORTED BY
EMERGENCY MANAGEMENT.
0315 PM DORRANCE PA 1.75 INCH HAIL
05/24/00 LUZERNE REPORTED BY STORM
SPOTTER.
0320 PM PORT DICKINSON NY WIND DAMAGE
05/24/00 BROOME TREE DOWN ON HOUSE.
REPORTED BY STORM
SPOTTER.
NNNNLocal storm report, May 24, 5:21 PM EDT, 2 hours 25 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
521 PM EDT WED MAY 24 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM COUNTY WIDE PA WIND DAMAGE
05/24/00 WYOMING MANY TREES DOWN
COUNTY-WIDE...SOME ON
HOUSES AND BUILDINGS.
0345 PM MONTROSE PA WIND DAMAGE
05/24/00 SUSQUEHANNA MU,EROUOS TREES AND
WIRES DOWN COUNTY-WIDE
345-400 PM...ESPECIALLY
MONTROSE TO SPRINGFIELD
AREAS. REPORTED BY
EMERGENCY MANAGEMENT.
0349 PM ARCHBALD PA 48 MPH TSTM GUST
05/24/00 LACKAWANNA
0355 PM WAVERLY PA WIND DAMAGE
05/24/00 LACKAWANNA TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0400 PM PRESTON PARK PA WIND DAMAGE
05/24/00 WAYNE TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0405 PM CARBONDALE PA WIND DAMAGE
05/24/00 LACKAWANNA WIRES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0410 PM FELLS CORNERS PA WIND DAMAGE
05/24/00 LACKAWANNA TREES DOWN
0410 PM CALLICOON NY WIND DAMAGE
05/24/00 SULLIVAN TREES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0410 PM WALTON NY WIND DAMAGE
05/24/00 DELAWARE TREE DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0430 PM MONTICELLO NY WIND DAMAGE
05/24/00 SULLIVAN TRESS AND WIRES DOWN.
ALSO IN WHITE LAKE.
REPORTED BY EMERGENCY
MANAGEMENT.
0440 PM GRAHAMSVILLE NY WIND DAMAGE
05/24/00 SULLIVAN TREES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0445 PM WURTSBORO NY WIND DAMAGE
05/24/00 SULLIVAN TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
NNNNSpecial weather statement, May 24, 5:31 PM EDT, 2 hours 15 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-242220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 531 PM EDT WED MAY 24 2000 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE LINE OF SEVERE THUNDERSTORMS WHICH AFFECTED CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA EARLIER THIS AFTERNOON HAS NOW MOVED OFF TO THE EAST INTO NEW JERSEY AND THE HUDSON VALLEY. THUS...THE THREAT OF SEVERE WEATHER HAS ENDED FOR THE TIME BEING. THERE MAY BE ADDITIONAL THUNDERSTORMS LATER THIS EVENING. JUREWICZ
Local storm report, May 24, 5:34 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
534 PM EDT WED MAY 24 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0113 PM HORNELL NY WIND DAMAGE
05/24/00 STEUBEN TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0245 PM CANTON PA WIND DAMAGE
05/24/00 BRADFORD TREES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0300 PM TOWANDA PA WIND DAMAGE
05/24/00 BRADFORD NUMEROUS TREES DOWN. RT
187 AND RT 6 BLOCKED BY
DOWN TREES. REPORTED BY
EMERGENCY MANAGEMENT.
0315 PM DORRANCE PA 1.75 INCH HAIL
05/24/00 LUZERNE REPORTED BY STORM
SPOTTER.
0320 PM PORT DICKINSON NY WIND DAMAGE
05/24/00 BROOME TREE DOWN ON HOUSE.
REPORTED BY STORM
SPOTTER.
0325 PM COUNTY WIDE PA WIND DAMAGE
05/24/00 WYOMING MANY TREES DOWN
COUNTY-WIDE...SOME ON
HOUSES AND BUILDINGS.
0345 PM MONTROSE PA WIND DAMAGE
05/24/00 SUSQUEHANNA MU,EROUOS TREES AND
WIRES DOWN COUNTY-WIDE
345-400 PM...ESPECIALLY
MONTROSE TO SPRINGFIELD
AREAS. REPORTED BY
EMERGENCY MANAGEMENT.
0349 PM ARCHBALD PA 48 MPH TSTM GUST
05/24/00 LACKAWANNA
0355 PM WAVERLY PA WIND DAMAGE
05/24/00 LACKAWANNA TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0400 PM PRESTON PARK PA WIND DAMAGE
05/24/00 WAYNE TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0405 PM CARBONDALE PA WIND DAMAGE
05/24/00 LACKAWANNA WIRES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0410 PM FELLS CORNERS PA WIND DAMAGE
05/24/00 LACKAWANNA TREES DOWN
0410 PM CALLICOON NY WIND DAMAGE
05/24/00 SULLIVAN TREES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0410 PM WALTON NY WIND DAMAGE
05/24/00 DELAWARE TREE DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0430 PM MONTICELLO NY WIND DAMAGE
05/24/00 SULLIVAN TRESS AND WIRES DOWN.
ALSO IN WHITE LAKE.
REPORTED BY EMERGENCY
MANAGEMENT.
0440 PM GRAHAMSVILLE NY WIND DAMAGE
05/24/00 SULLIVAN TREES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0445 PM WURTSBORO NY WIND DAMAGE
05/24/00 SULLIVAN TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:41 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 64 min |
| May 24, 1:11 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Yates | 79 min |
| May 24, 3:29 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 46 min |
| May 24, 3:41 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 64 min |
| May 24, 7:55 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.